Vitamin C

Hi all! 

I have been taking sustained release vitamin C (500mg once p/day) with zinc for a few months now. Mainly because I take Carbimazole and was looking to build up my immune strength. 

I have been very regular in bowel movements, although this is unheard of for me. I have also been experiencing some queasiness. I noticed that when I took a small break from the vit C my bowel movements were slower again. Is this just a coincidence or can vit C affect the bowels? 

Thank you in advance! 

4 Replies

  • Chloececilia,

    Vitamin C has a loosening effect on the bowels.

  • Thanks Clutter. I may have to reduce my dose then. 

  • Chloe,

    500mg isn't a huge dose. You may find you tolerate it best if taken as an ascorbic mix with calcium and/or magnesium and/or potassium.

    It is known as buffered Vit C and good for those with a sensitive stomach. Ester C is another good for sensitive tums.

  • Hi radd thanks for replying. Will have a look for those. It's odd as I normally have a stomach of steel! 

You may also like...